Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Quad Cities, IA

June 15, 20155 counties in Illinois; 6 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 15, 2015, 3:28 PM CDT for 5 counties in Illinois; 6 counties in Iowa. It was in force for 6 hr. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2015, 3:28 PM CDT (20:28 UTC)
Expired
Jun 15, 2015, 9:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:20 PM CDTHEAVY RAIN 0.732 Nne Muscatine, IA20 MINUTE RAIN.
Jun 15, 4:29 PM CDTFLASH FLOODNw Andover, IA30 MINUTE RAIN OF 2.25 INCHES. FLASH FLOODING AROUND HOUSE NEVER SEEN BEFORE.
Jun 15, 4:29 PM CDTHEAVY RAIN 2.25Nw Andover, IA30 MINUTE RAINFALL TOTAL.
Jun 15, 4:30 PM CDTFLASH FLOOD2 Wnw Charlotte, IA1.80 INCHES IN THE PAST 2 HOURS. FLASH FLOODING IN CHARLOTTE. HWY 136 THROUGH CHARLOTTE MOSTLY COVERED WITH RUSHING WATER. CASE STREET COMPLETELY COVERED WITHWATER IN 3 LOCATIONS. DEEP CREEK STILL IN ITS BANKS, BUT RISING FAST.
Jun 15, 4:30 PM CDTFLASH FLOODLowden, IAMAIN STREET FLOODED. CREEKS OUT OF BANKS. BY 520 PM CREEKS HAVE RECEEDED. 1.87 INCHES OF RAIN BETWEEN 230 AND 430 PM. 2.45 INCHES SINCE MIDNIGHT.
Jun 15, 4:30 PM CDTHEAVY RAIN 1.82 Wnw Charlotte, IA1.80 INCHES IN THE PAST 2 HOURS. FLASH FLOODING IN CHARLOTTE. HWY 136 THROUGH CHARLOTTE MOSTLY COVERED WITH RUSHING WATER. CASE STREET COMPLETELY COVERED WITH WATER IN 3 LOCATIONS. DEEP CREEK STILL IN ITS BANKS, BUT RISING FAST.
Jun 15, 4:30 PM CDTHEAVY RAIN 1.87Lowden, IA2 HOUR TOTAL.
Jun 15, 4:33 PM CDTHEAVY RAIN 1.332 Nnw Muscatine, IADAILY TOTAL SO FAR. STILL RAINING.
Jun 15, 4:40 PM CDTFLASH FLOODDewitt, IASILVER CREEK IS OUT OF BANKS. WATER 2 TO 3 FEET DEEP.
Jun 15, 4:40 PM CDTHEAVY RAIN 1.22Dewitt, IA1 HOUR TOTAL.
Jun 15, 4:45 PM CDTHEAVY RAIN 11 W Bettendorf, IARAINFALL TODAY.
Jun 15, 5:00 PM CDTFLASH FLOODSterling, ILSEVERE STREET FLOODING IN STERLING AND ROCK FALLS. WATER AT LEAST 3 FEET DEEP IN STREETS. SEVERAL CARS STALLED AND WERE PUSHED TO HIGHER GROUND. SEWER SYSTEM INUNDATED AND WATER SUPPLY SHUT DOWN. TRAINED SPOTTER MEASURED 2.37 INCHES OF RAIN IN 45 MINUTES. DELA
Jun 15, 5:30 PM CDTHEAVY RAIN 1.7Walker, ILTOTAL TODAY.
Jun 15, 5:30 PM CDTHEAVY RAIN 2.1Wnw Columbus Junction, IARAINFALL IN PAST 12 HOURS
Jun 15, 5:45 PM CDTHEAVY RAIN 1.021 Ene New Windsor, IL1.02 INCHES SINCE 7 AM. 0.53 INCHES SINCE 4 PM.
Jun 15, 5:45 PM CDTHEAVY RAIN 1.242 N Sterling, IL3 HR TOTAL. 2.05 INCHES SINCE MIDNIGHT. MODERATE RAIN STILL FALLING.
Jun 15, 6:10 PM CDTHEAVY RAIN 2.373 Ene Rock Falls, IL45 MINUTE TOTAL OF 2.37 INCHES. 24 HOUR TOTAL 3.38 INCHES.
Jun 15, 6:38 PM CDTHEAVY RAIN 1.431 Wsw Sherrard, ILTOTAL TODAY. NO FLOODING NOTED.
Jun 15, 6:45 PM CDTHEAVY RAIN 1.6Nw Erie, ILTOTAL SINCE 9 AM.
Jun 15, 7:00 PM CDTHEAVY RAIN 1.1Moline Quad-City Airpor, IL18 HR TOTAL.
Jun 15, 7:00 PM CDTHEAVY RAIN 1.49Davenport Municipal Air, IA18 HR TOTAL.
Jun 15, 7:00 PM CDTHEAVY RAIN 1.51 Sse Davenport, IATOTAL SINCE 3 AM.
Jun 15, 8:45 PM CDTHEAVY RAIN 3.62 Wnw Charlotte, IA3.6 INCH RAINFALL TOTAL FOR THE DAY.
Jun 15, 9:00 PM CDTHEAVY RAIN 1.751 Wnw Morrison, IL16 HR TOTAL.
Jun 15, 9:00 PM CDTHEAVY RAIN 2.41 E Princeton, IADAILY RAINFALL SO FAR.
Jun 15, 9:30 PM CDTHEAVY RAIN 1.431 W Bettendorf, IARAINFALL AMOUNT FOR THE DAY SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WGUS53 KDVN 152028
FFWDVN
ILC015-073-131-161-195-IAC031-045-097-115-139-163-160230-
/O.NEW.KDVN.FF.W.0007.150615T2028Z-150616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTHWESTERN ILLINOIS...
  ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  MERCER COUNTY IN NORTHWESTERN ILLINOIS...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHEASTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  CENTRAL LOUISA COUNTY IN SOUTHEASTERN IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...

* UNTIL 930 PM CDT MONDAY
            
* AT 326 PM CDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
  MUSCATINE...EAST MOLINE...STERLING...KEWANEE...ROCK FALLS...
  MAQUOKETA...MORRISON...ALEDO...CAMBRIDGE...WAPELLO...COLUMBUS
  JUNCTION...DURANT...MOUNT CARROLL...SILVIS AND GENESEO.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT TIME ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4158 8986 4115 8987 4115 9044 4112 9044
      4119 9138 4149 9137 4222 9057 4219 9032
      4220 8969 4193 8969 4193 8963 4159 8963

$$

HAASE
4 follow-up statements
126 
WGUS73 KDVN 152043
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT MON JUN 15 2015

ILC015-073-131-161-195-IAC031-045-097-115-139-163-160230-
/O.CON.KDVN.FF.W.0007.000000T0000Z-150616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-ROCK ISLAND IL-MERCER IL-CARROLL IL-WHITESIDE IL-JACKSON IA-
CLINTON IA-MUSCATINE IA-LOUISA IA-SCOTT IA-CEDAR IA-
343 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT MONDAY
FOR HENRY...ROCK ISLAND...MERCER...CARROLL...WHITESIDE...SOUTHEASTERN
JACKSON...CLINTON...MUSCATINE...CENTRAL LOUISA...SCOTT AND
SOUTHEASTERN CEDAR COUNTIES...

AT 338 PM CDT...DOPPLER RADAR INDICATED A SOLID LINE OF 
THUNDERSTORMS PRODUCING TORRENTIAL RAIN ALONG A LINE FROM CHARLOTTE 
IN CLINTON COUNTY TO WASHINGTON IOWA. UP TO TWO INCHES OF RAIN HAS 
FALLEN IN LESS THAN AN HOUR WITH THIS LINE. SCATTERED THUNDERSTORMS 
WERE ALSO OCCURRING EAST OF THE MAIN LINE OF STORMS. FLASH FLOODING 
IS EXPECTED TO BEGIN SHORTLY.

THIS LINE OF STORMS PRODUCING FLASH FLOODING WILL IMPACT THE QUAD 
CITY METRO AREA BY 415 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
MUSCATINE...EAST MOLINE...KEWANEE...ROCK FALLS...MAQUOKETA...
MORRISON...ALEDO...CAMBRIDGE...WAPELLO...COLUMBUS JUNCTION...MOUNT
CARROLL...DURANT...ILLINOIS CITY...STERLING...EMERSON...SILVIS...
GENESEO...HURSTVILLE...MILAN...COLONA...DEWITT...CAMANCHE...EAST
CLINTON...FULTON AND GARDEN PLAIN.

RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN A SHORT TIME IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING IN URBAN AND RURAL 
AREAS.  EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.   
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4158 8986 4115 8987 4115 9044 4112 9044
      4119 9138 4149 9137 4222 9057 4219 9032
      4220 8969 4193 8969 4193 8963 4159 8963

$$

HAASE
461 
WGUS73 KDVN 152125
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT MON JUN 15 2015

ILC015-073-131-161-195-IAC031-045-097-115-139-163-160230-
/O.CON.KDVN.FF.W.0007.000000T0000Z-150616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-ROCK ISLAND IL-MERCER IL-CARROLL IL-WHITESIDE IL-JACKSON IA-
CLINTON IA-MUSCATINE IA-LOUISA IA-SCOTT IA-CEDAR IA-
425 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT MONDAY
FOR HENRY...ROCK ISLAND...MERCER...CARROLL...WHITESIDE...SOUTHEASTERN
JACKSON...CLINTON...MUSCATINE...CENTRAL LOUISA...SCOTT AND
SOUTHEASTERN CEDAR COUNTIES...

AT 418 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS LIKELY IN THE WARNED AREA.

A SOLID LINE OF THUNDERSTORMS EXTENDED FROM MT. CARROLL IN CARROLL 
COUNTY TO THE QUAD CITIES AND THEN TO MORNING SUN IN LOUISA COUNTY. 
NEARLY AN INCH OF RAIN HAS FALLEN IN 20 MINUTES IN MUSCATINE. 

SCATTERED THUNDERSTORMS AHEAD OF THE MAIN LINE OF STORMS WAS ALSO 
PRODUCING TORRENTIAL RAINFALL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
MUSCATINE...EAST MOLINE...KEWANEE...ROCK FALLS...MAQUOKETA...
MORRISON...ALEDO...CAMBRIDGE...WAPELLO...COLUMBUS JUNCTION...MOUNT
CARROLL...DURANT...ILLINOIS CITY...STERLING...EMERSON...SILVIS...
GENESEO...HURSTVILLE...MILAN...COLONA...DEWITT...CAMANCHE...EAST
CLINTON...FULTON AND GARDEN PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING IN URBAN AND RURAL 
AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  
ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4158 8986 4115 8987 4115 9044 4112 9044
      4119 9138 4149 9137 4222 9057 4219 9032
      4220 8969 4193 8969 4193 8963 4159 8963

$$

HAASE
091 
WGUS73 KDVN 152305
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT MON JUN 15 2015

ILC015-073-131-161-195-IAC031-045-097-115-139-163-160230-
/O.CON.KDVN.FF.W.0007.000000T0000Z-150616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-ROCK ISLAND IL-MERCER IL-CARROLL IL-WHITESIDE IL-JACKSON IA-
CLINTON IA-MUSCATINE IA-LOUISA IA-SCOTT IA-CEDAR IA-
605 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT MONDAY
FOR HENRY...ROCK ISLAND...MERCER...CARROLL...WHITESIDE...SOUTHEASTERN
JACKSON...CLINTON...MUSCATINE...CENTRAL LOUISA...SCOTT AND
SOUTHEASTERN CEDAR COUNTIES...

AT 559 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORMS PRODUCING 
HEAVY RAIN HAS PUSHED EAST OF THE MISSISSIPPI RIVER INTO ILLINOIS.  
UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN AND FLASH FLOODING HAS 
OCCURRED IN SOME LOCATIONS. WHILE MUCH OF THE SIGNIFICANT RAIN HAS 
ENDED RUNOFF FROM HEAVY RAIN WILL CONTINUE INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4158 8986 4115 8987 4115 9044 4112 9044
      4119 9138 4149 9137 4222 9057 4219 9032
      4220 8969 4193 8969 4193 8963 4159 8963

$$

HAASE
237 
WGUS73 KDVN 152356
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT MON JUN 15 2015

IAC031-045-097-115-139-163-ILC015-073-131-161-195-160002-
/O.CAN.KDVN.FF.W.0007.000000T0000Z-150616T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-ROCK ISLAND IL-MERCER IL-CARROLL IL-WHITESIDE IL-JACKSON IA-
CLINTON IA-MUSCATINE IA-LOUISA IA-SCOTT IA-CEDAR IA-
656 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING FOR HENRY...ROCK ISLAND...MERCER...
CARROLL...WHITESIDE...SOUTHEASTERN JACKSON...CLINTON...MUSCATINE...
CENTRAL LOUISA...SCOTT AND SOUTHEASTERN CEDAR COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. SEVERAL ROADS MAY REMAIN CLOSED THIS EVENING AND 
OVERNIGHT AS WATER LEVELS GRADUALLY RECEDE. PLEASE CONTINUE TO HEED 
ANY ROAD CLOSURES.

LAT...LON 4158 8986 4115 8987 4115 9044 4112 9044
      4119 9138 4149 9137 4222 9057 4219 9032
      4220 8969 4193 8969 4193 8963 4159 8963

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:26 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 15, 3:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON JUN 15 2015

.SYNOPSIS...
ISSUED AT 243 PM CDT MON JUN 15 2015

ZONAL MID LEVEL FLOW WILL PERSIST ACROSS THE AREA. THE BOUNDARY
THAT HAS BEEN STALLED OVER OUR AREA TODAY WAS SURGING SOUTH. THIS
BOUNDARY AND DAYTIME HEATING ARE LEADING TO THUNDERSTORMS ACROSS
THE AREA TODAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 243 PM CDT MON JUN 15 2015

CURRENT INDICATIONS...FROM PRESSURE FALLS AND WIND GUSTS BEHIND
THE FRONT...SUGGESTS THAT THE SURGE OF DRIER AIR FROM THE DAKOTAS
IS STRONGER THAN FORECAST. THIS BOUNDARY WILL PUSH THROUGH THE
AREA TONIGHT...ENDING THE SHOWERS AND THUNDERSTORMS. FROM
NORTHWEST TO SOUTHEAST. THE CURRENT FLASH FLOOD WATCH WILL BE
ALLOWED TO EXPIRE AS FORECAST.

ONCE THIS FRONT PUSHES THROUGH THE AREA...A NICE DAY APPEARS TO
BE ON TAP ACROSS THE AREA TOMORROW. I MAY VENTURE TO SAY THAT WE
COULD SEE SOME DRYING AND EVEN SOME DEWPOINTS IN THE LOW 60S TO
UPPER 50S. MODELS INDICATE THAT WE HAVE EASTERLY FLOW OFF THE
LAKE AND THAT SEEMS PLAUSIBLE. THERE IS A CHANCE FOR SOME SHOWERS
AND THUNDERSTORMS TO BRUSH THE FAR SOUTHERN ZONES TOMORROW. AFTER
THIS THE MODELS BEGIN TO SHOW DIFFERENT SOLUTIONS FOR THE NEXT FEW
DAYS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 243 PM CDT MON JUN 15 2015

MAIN FORECAST CONCERN FOR THE LONG TERM ARE THE CHANCES FOR
PRECIPITATION ALMOST EVERYDAY. THE MODELS HAVE BEEN ALL OF THE
PLACE AND THAT IS THE ONLY THING THAT IS CONSISTENT. CURRENT
THINKING IS THAT IF THE BOUNDARY THAT HAD BEEN ACROSS THE AREA
DOES PUSH SOUTH AND FURTHER SOUTH THAN WHAT WAS FORECAST THE
CHANCE FOR PRECIP MAY BE DIFFICULT TO RETURN NORTH ACROSS THE
AREA.

MODELS DO SUGGEST THAT THERE WILL BE A CHANCE FOR RAIN EACH
DAY...ESPECIALLY ACROSS SOUTHERN ZONES. MODELS AND WPC GUIDANCE
DOES KEEP THE HEAVIEST RAIN SOUTH OF US. HOWEVER...WITH THE MODELS
BEING ALL OVER THE PLACE...I DO NOT HAVE MUCH CONFIDENCE IN THIS
FORECAST.

RIVERS AND FLASH FLOODING WILL STILL BE A PROBLEM. THE ONLY
QUESTION IS WHAT WILL THE RAIN TODAY DO TO THE RIVERS. WE MAY SEE
MORE RIVERS GO INTO FLOOD.

AFTER THURSDAY...THE GRIDS WERE POPULATED WITH SUPERBLEND AND
LITTLE TWEAKING WAS DONE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1239 PM CDT MON JUN 15 2015

A SLOW MOVING COOL FRONT MOVING ACROSS THE REGION THIS AFTERNOON WILL
PRODUCE PERIODS OF HEAVY SHOWERS AND POSSIBLY A THUNDERSTORM WITH EPISODES
OF IFR/MVFR CONDITIONS. CONDITIONS WILL IMPROVE FROM NW TO SE BETWEEN
15/21Z AND 16/04Z AS VFR CONDITIONS RETURN WITH PRECIPITATION ENDING
AND ONLY LINGERING HIGH CLOUDS. WINDS WILL SHIFT TO THE NORTH AT 5 TO
10 KTS AS WEAK HIGH PRESSURE MOVES IN.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

     FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR DES MOINES-
     HENRY IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.

IL...FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR CARROLL-JO
     DAVIESS-STEPHENSON.

     FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...GIBBS
AVIATION...NICHOLS
Hazardous weather outlook, Jun 15, 9:35 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 AM CDT MON JUN 15 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161445-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
935 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE AREA.
TORRENTIAL RAINFALL IS LIKELY WITH SEVERAL INCHES OF RAIN IN A
SHORT TIME POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
OUTLOOK AREA THROUGH THIS EVENING. SEVERE WEATHER IS NOT EXPECTED.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH FRIDAY...THERE WILL BE A THREAT FOR
THUNDERSTORMS...THROUGHOUT THE PERIOD...AND AGAIN NEXT WEEKEND. ANY
ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING...AND
ADDITIONAL RISES ON AREA RIVERS. IT IS TOO EARLY TO DETERMINE THE
THREAT FOR SEVERE STORMS WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAINFALL AMOUNTS OF OVER AN INCH AND FLASH FLOODING
WILL BE APPRECIATED.

HAASE

In the hours before

Local storm report, Jun 15, 12:27 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HEAVY RAIN       BELLE PLAINE            41.90N 92.27W
06/15/2015  M1.50 INCH       BENTON             IA   TRAINED SPOTTER

            RAIN AMOUNT SINCE MIDNIGHT.

&&

HAASE
Local storm report, Jun 15, 12:38 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HEAVY RAIN       3 ENE ROCK FALLS        41.80N 89.64W
06/15/2015  M1.01 INCH       WHITESIDE          IL   TRAINED SPOTTER

            RAINFALL THIS MORNING.

&&

BILLN
Local storm report, Jun 15, 2:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       6 SSE COUNCIL HILL      42.41N 90.31W
06/15/2015  M1.30 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            75 MINUTE RAINFALL. FROM 12 TO 115 PM.

&&
Local storm report, Jun 15, 2:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FUNNEL CLOUD     IOWA CITY               41.66N 91.54W
06/15/2015                   JOHNSON            IA   LAW ENFORCEMENT

            IOWA CITY RELAYED REPORT OF FUNNEL CLOUD NEAR I 80 AND
            DODGE STREET IN IOWA CITY.

&&
Special weather statement, Jun 15, 3:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT MON JUN 15 2015

IAZ054-064>068-076>078-ILZ007-152100-
CARROLL-JACKSON-WASHINGTON-MUSCATINE-CEDAR-CLINTON-LOUISA-SCOTT-
JOHNSON-KEOKUK-
301 PM CDT MON JUN 15 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CARROLL...SOUTHEASTERN JACKSON...SOUTHEASTERN KEOKUK...CLINTON...
MUSCATINE...NORTHWESTERN LOUISA...SOUTHEASTERN JOHNSON...NORTHWESTERN
SCOTT...WASHINGTON AND SOUTHERN CEDAR COUNTIES...

AT 256 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TORONTO TO NEAR RICHLAND...AND MOVING EAST AT 30 MPH.
DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR
WAS OCCURING WITH THIS LINE OF STORMS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WASHINGTON...TIPTON...COLUMBUS JUNCTION...DURANT...DE
WITT...WEST LIBERTY...WILTON...WALCOTT...LONE TREE...RIVERSIDE...
LOWDEN...WHEATLAND...GRAND MOUND...AINSWORTH...CALAMUS...
CONESVILLE...BENNETT...CHARLOTTE AND NICHOLS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 256 AND 284.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4192 9086 4207 8995 4125 9144 4118 9219
TIME...MOT...LOC 1956Z 259DEG 26KT 4189 9084 4124 9203

HAASE
Special weather statement, Jun 15, 3:02 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT MON JUN 15 2015

IAZ052>054-064>068-076>078-087-088-098-160100-
LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-
WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN-
INCLUDING THE CITIES OF...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA.
302 PM CDT MON JUN 15 2015

...CONDITIONS FAVORABLE FOR WEAK FUNNEL CLOUDS UNTIL SUNSET...

A FEW REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM JOHNSON
AND IOWA COUNTIES ASSOCIATED WITH SCATTERED SHOWERS AND ISOLATED
STORMS. CURRENT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
MORE WEAK FUNNEL CLOUDS ALONG A FRONTAL SYSTEM PUSHING INTO THE
AREA FROM THE NORTHWEST PRIOR TO SUNSET...BUT ARE NOT FAVORABLE
FOR THE FUNNELS REACHING THE GROUND AT THIS TIME. THESE FUNNELS
ARE TYPICALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD
BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. IF A FUNNEL
CLOUD IS SPOTTED...PLEASE IMMEDIATELY REPORT IT TO THE NATIONAL
WEATHER SERVICE.

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:49 PM CDTRiver Flood WarningDVNHancock8 days
Jun 15, 7:37 AM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more13 hr
Jun 15, 4:01 PM CDTSevere Thunderstorm WarningDVNRock Island44 min
Jun 15, 4:39 PM CDTFlash Flood WarningDVNBureau, Putnam6 hr
Jun 15, 5:25 PM CDTSpecial Weather StatementDVNBureau50 min
Jun 15, 6:38 PM CDTSpecial Weather StatementDVNHancock, McDonough22 min
Jun 14, 7:27 PM CDTSpecial Weather StatementDVNWapello78 min
Jun 15, 3:01 PM CDTSpecial Weather StatementDVNClinton, Muscatine, Washington59 min

Nearby

Flash Flood Warnings in Iowa, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.